MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported picc line was placed successfully.Line started to show signs of complication and during a unrelated chest xray they realize the line had broken around 4 cm from the tip of the catheter.Line was removed by cath lab in two segments.Additional information: on (b)(6) 2025, it was discovered that a patient's double lumen picc had broken inside the patient about 5 cm above the tip.The picc was inserted on (b)(6) 2025 by a psvmc iv therapy rn at bedside via 3cg in the icu.On (b)(6) 2025, a routine chest xray discovered the broken line.The line had become symptomatic as the nursing team was having difficulty getting blood return.Dr.With ir performed the procedure on (b)(6) 2025.Iv rn was at the bedside during the procedure to replace the picc line.A new picc line was successfully placed.No detectable harm to the patient, aside from the cath lab procedure required to correct the issue.Femoral access was required to remove the broken end of the line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed; however, the exact cause is unknown.Eight photographs of a powerpicc were returned for evaluation.An initial visual observation of the photographs showed a break near the distal end of the catheter.The fracture was observed to be at the 35 cm mark.The distal fragment was observed to be approximately 5 cm.No details of the fracture surface could be discerned from the returned photographs.Use residue was observed on the sample.No additional damage to the catheter was observed in the returned photograph.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22359286
Report Number3006260740-2025-04395
Device Sequence Number8081498
Product Code LJS
UDI-Device Identifier00801741155109
UDI-Public(01)00801741155109(11)250325(17)260228(10)REKN3764
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberS1294108D4
Device Lot NumberREKN3764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown